Alabama, 2015Damaging Winds in Alabama, July 4, 2015
July 4, 2015 · NWS MOB · 4 events in 2 counties and zones
Thunderstorms developed across the area and produced strong wind gusts that downed trees and power lines in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the area and produced strong wind gusts that downed trees and power lines in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 4, 2:40 PM CST, 10 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT JUL 4 2015
.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...A RIDGE-TROUGH
PATTERN ACROSS THE SOUTHERN CONUS WILL PERSIST THROUGH THE NEXT 24
HOURS. THE LOW PRESSURE CENTER EMBEDDED IN THE UPPER TROUGH SITUATED
OVER WESTERN TENNESSEE WILL MOVE NORTHEASTWARD ABOUT 300 MILES OVER
EASTERN KENTUCKY BY LATE SUNDAY AFTERNOON...ALLOWING THE BASE OF THE
TROUGH TO SHIFT FURTHER EASTWARD. UPPER DISTURBANCES BETWEEN THE
UPPER RIDGE AND TROUGH WILL APPROACH FROM THE NORTHWEST AND MOVE
OVER THE FORECAST AREA THROUGH SUNDAY AFTERNOON. THE SURFACE HIGH
PRESSURE RIDGE EXTENDING FROM THE WESTERN ATLANTIC...ACROSS THE
FLORIDA PENINSULA AND INTO THE GULF OF MEXICO WILL REMAIN INTACT
WHILE SURFACE OUTFLOW BOUNDARIES FROM ONGOING CONVECTION OVER THE
NORTHWEST QUADRANT OF THE FORECAST AREA MOVE SOUTHEASTWARD.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...BETWEEN 1.9 AND 2.0
INCHES...OVER THE FORECAST AREA THROUGH SUNDAY AFTERNOON. THE UPPER
DISTURBANCES WILL INTERACT WITH THE DEEP MOISTURE AND UNSTABLE
ENVIRONMENT WITH MLCAPES NEAR 2500 J/KG...SO KEPT LIKLEY TO
CATEGORICAL POPS FOR ONGOING CONVECTION THROUGH THE OVERNIGHT HOURS.
STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH GUSTY STRAIGHT LINE
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY
RAIN ARE THE PRIMARILY THREATS. MUCH OF THIS ACTIVITY WILL LINGER
PAST MIDNIGHT...AND THEN DISSIPATE LATE TONIGHT ACROSS OUR SOUTHERN
ZONES...WITH A CHANCE REMAINING ACROSS THE ENTIRE FORECAST AREA
SUNDAY MORNING. A SLIGHT UPTICK IN POPS WILL OCCUR SUNDAY AFTERNOON
ACROSS THE INLAND AREAS...WITH NUMEROUS SHOWER AND THUNDERSTORM
COVERAGE NORTH OF I-10...WHILE IT REMAINS SCATTERED ALONG THE COAST.
LOW TEMPERATURES TONIGHT WILL BE IN THE LOW 70S INLAND AREAS WITH
MID 70S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES
SUNDAY WILL RANGE FROM 85 TO 90 DEGREES. /22
.LONG TERM (MONDAY THROUGH SATURDAY)...THE MID LEVEL TROUGH AXIS
WILL LINGER ACROSS THE AREA ON MONDAY...MAINTAINING THE CHANCE FOR
SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WITH HIGHS IN THE UPPER 80S AND LOW 90S. MID/UPPER
LEVEL RIDGING BEGINS TO BUILD ON TUESDAY AND CONTINUES THROUGH THE
END OF THE WEEK. THIS WILL RETURN RAIN CHANCES BACK TO A MORE
TYPICAL SUMMERTIME PATTERN AND WILL ALSO ALLOW TEMPS TO WARM BACK
INTO THE LOW AND MID 90S. AS A RESULT...HEAT INDEX VALUES WILL RISE
BACK TO AROUND 100 BY MID WEEK. OVERNIGHT LOWS WILL REMAIN MUGGY
WITH LOW 70S INLAND AND UPPER 70S ALONG THE COAST. /13
&&
.AVIATION...
04.18Z TERMINAL FORECAST DISCUSSION...VFR CONDITIONS
WILL PREVAIL THROUGH THIS AFTERNOON WITH SCATTERED LOW CLOUDS AND
BROKEN UPPER LEVEL CLOUDS. SHRA/TSRA TO INCREASE IN COVERAGE THIS
EVENING...ESPECIALLY OVER SOUTHEAST MS AND INTERIOR SOUTHWEST AL.
MVFR TO IFR CONDITIONS WILL BE LOCALIZED IN AND NEAR CONVECTION FROM
04.23Z THROUGH 05.03Z...WITH A TEMPO GROUP NOW ADDED FOR THIS TIME
FRAME. THE CONVECTION LOOKS MORE LIKELY THAT IT WILL LAST THROUGH
THE LATE EVENING HOURS AND EVEN PAST MIDNIGHT ALONG THE ENTIRE
NORTHERN GULF REGION...SO MAY NEED TO ADD ADDITIONAL TEMPO OR PROB30
GROUPS TO ACCOUNT FOR THIS. SOUTH TO SOUTHWEST WINDS AROUND 10 KNOTS
WILL GENERALLY PREVAIL...WITH WEST-SOUTHWEST OF 20 KNOTS WITH GUSTS
TO 30 KNOTS ASSOCIATED WITH PASSING THUNDERSTORMS. /22
&&
.MARINE...A LIGHT TO MODERATE SOUTH TO SOUTHWEST WIND FLOW PATTERN
WILL PERSIST ACROSS THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK
AS A SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO STRETCH FROM THE
WESTERN ATLANTIC TO THE CENTRAL GULF. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE OVER THE MARINE AREA THROUGH THE FOURTH OF JULY
WEEKEND...BUT SHOULD DECREASE IN COVERAGE DURING THE EARLY TO MIDDLE
PART OF NEXT WEEK. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR STORMS
THAT DEVELOP...BUT LOW SEAS ARE OTHERWISE EXPECTED. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 87 72 88 73 / 70 60 30 30 10
PENSACOLA 75 87 74 86 74 / 60 50 30 40 20
DESTIN 77 86 76 84 75 / 60 50 30 40 20
EVERGREEN 71 86 70 88 70 / 70 60 40 40 20
WAYNESBORO 71 87 70 89 71 / 70 60 40 40 20
CAMDEN 71 85 70 87 70 / 70 70 40 40 20
CRESTVIEW 73 87 71 89 70 / 60 60 40 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 4:54 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT SAT JUL 4 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
554 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION TODAY AND TONIGHT. THE BEST COVERAGE OF THUNDERSTORM
ACTIVITY IS EXPECTED ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA. ISOLATED STRONG TO
MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. DAMAGING
WINDS TO 60 MPH WILL BE THE PRIMARY HAZARD...THOUGH MARGINALLY
SEVERE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP. LOCALIZED FLOODING
WILL ALSO BE POSSIBLE.
THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
EACH DAY THROUGH THE END OF NEXT WEEK. A FEW OF THE STRONGER STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN.
A MODERATE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES SUNDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED TODAY...
BUT SPOTTER GROUPS SHOULD MONITOR WEATHER CONDITIONS FOR POTENTIAL
ISOLATED SEVERE STORM DEVELOPMENT.
GMZ630>635-650-655-670-675-051100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
554 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA
TODAY AND TONIGHT. THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING LOCALLY STRONG WIND GUSTS OVER 30 KNOTS...LOCALLY HIGHER
WAVES...FREQUENT LIGHTNING AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP EACH DAY.
In the hours before
Special weather statement, Jul 4, 1:18 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SAT JUL 4 2015
ALZ051-MSZ067-042015-
CHOCTAW AL-WAYNE MS-
218 PM CDT SAT JUL 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOCTAW AND NORTHERN
WAYNE COUNTIES UNTIL 315 PM CDT...
AT 217 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF PENNINGTON TO 8 MILES NORTHEAST
OF MILL CREEK...AND MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... BUTLER... LISMAN...
SILAS... PENNINGTON... GILBERTOWN...
TOXEY... NEEDHAM...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3231 8793 3228 8793 3230 8794 3228 8802
3218 8801 3209 8805 3205 8812 3201 8811
3198 8807 3195 8812 3193 8809 3193 8806
3190 8813 3182 8818 3179 8817 3170 8829
3165 8894 3182 8894 3190 8847 3231 8842
TIME...MOT...LOC 1917Z 270DEG 25KT 3232 8810 3179 8887Special weather statement, Jul 4, 1:47 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT SAT JUL 4 2015
ALZ052-MSZ067-075-076-042045-
WASHINGTON AL-PERRY MS-WAYNE MS-GREENE MS-
247 PM CDT SAT JUL 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...GREENE...WAYNE AND PERRY COUNTIES UNTIL 345 PM CDT...
AT 246 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR WAYNESBORO TO 10 MILES EAST OF
POPLARVILLE...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... CHATOM... RICHTON...
LEAKESVILLE... BEAUMONT... NEW AUGUSTA...
STATE LINE... MILLRY... MCLAIN...
BUCKATUNNA... FRUITDALE... CLARA...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3143 8915 3143 8894 3169 8894 3173 8847
3170 8846 3170 8809 3100 8857 3100 8883
3091 8884 3091 8914
TIME...MOT...LOC 1946Z 265DEG 28KT 3168 8861 3081 8936Thunderstorm Wind, Clarke
- When
- July 4, 2:50 PM CST to 2:52 PM CST
- Where
- Clarke County, 3 mi SW of Thomasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.889, -87.766
Winds estimated at 60 mph downed a tree on Sand Flat road.
Thunderstorm Wind, Washington
- When
- July 4, 3:05 PM CST to 3:07 PM CST
- Where
- Washington County, Chatom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -88.250
Winds estimated at 60 mph blew a tree limb into a trailer on Highway 56. Numerous power outages were also reported in the area.
Thunderstorm Wind, Washington
- When
- July 4, 3:10 PM CST to 3:12 PM CST
- Where
- Washington County, Sunflower
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.380, -88.000
Winds estimated at 60 mph downed a tree on a house on Highway 43.
Thunderstorm Wind, Washington
- When
- July 4, 3:15 PM CST to 3:17 PM CST
- Where
- Washington County, Mc Intosh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.270, -88.030
Winds estimated at 60 mph downed numerous trees between Chatom and McIntosh.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, July 4, 20151 death · $550,000 · 56 kt wind · 3 events
- Heavy Rain in West Virginia, July 4, 20151 death · 1 event
- Rip Current in Texas, July 4, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 2015$230,000 · 3 in hail · 17 events
- Damaging Winds and Lightning Strike in Louisiana, July 4, 20156 injured · $13,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Montana, July 4 to 5, 2015$80,000 · 1 in hail · 10 events
- Lightning Strike in Texas, July 4, 2015$30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 5, 2015$21,000 · 8 events
- Flash Flood and Hail in South Dakota, July 4 to 5, 2015$17,000 · 2.5 in hail · 8 events
- Damaging Winds in Louisiana, July 4 to 5, 2015$16,000 · 53 kt wind · 9 events
- High Surf in Hawaii, July 4 to 8, 201516 events
- Flash Flooding and Damaging Wind in Arkansas, July 4, 201554 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595708, 595709, 595926, 595923.